Alert archive / West Virginia / Freeze Warnings in 2012
Freeze Warning 2, NWS Baltimore/Washington
NWS Baltimore/Washington issued this freeze warning at Mar 29, 2012, 4:10 AM EDT for Allegany County, Maryland; Grant County, Mineral County, West Virginia. It took effect at Mar 30, 2012, 2:00 AM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2012, 4:10 AM EDT (08:10 UTC)
- In effect from
- Mar 30, 2012, 2:00 AM EDT
- Expired
- Mar 30, 2012, 5:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Baltimore/Washington
Counties Allegany County, MD, Grant County, WV, Mineral County, WV
The radar
The Sterling radar (KLWX), 134 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
009 WWUS71 KLWX 290810 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 410 AM EDT THU MAR 29 2012 MDZ501-502-WVZ501>504-291615- /O.NEW.KLWX.FZ.W.0002.120330T0600Z-120330T1300Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD... MOUNT STORM...PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY 410 AM EDT THU MAR 29 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...UNPROTECTED VEGETATION SENSITIVE TO FREEZING TEMPERATURES WILL BE AT RISK FOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
5 follow-up statements
250 WWUS71 KLWX 291453 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1053 AM EDT THU MAR 29 2012 MDZ501-502-WVZ501>504-292300- /O.CON.KLWX.FZ.W.0002.120330T0600Z-120330T1300Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD... MOUNT STORM...PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY 1053 AM EDT THU MAR 29 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * TEMPERATURES...LOWER 30S. * IMPACTS...UNPROTECTED VEGETATION SENSITIVE TO FREEZING TEMPERATURES WILL BE AT RISK FOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
652 WWUS71 KLWX 291758 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 158 PM EDT THU MAR 29 2012 MDZ501-502-WVZ501>504-300200- /O.CON.KLWX.FZ.W.0002.120330T0600Z-120330T1300Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD... MOUNT STORM...PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY 158 PM EDT THU MAR 29 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * TEMPERATURES...LOWER 30S. * IMPACTS...UNPROTECTED VEGETATION SENSITIVE TO FREEZING TEMPERATURES WILL BE AT RISK FOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MDZ003>007-VAZ026>031-WVZ050>053-055-300200- /O.NEW.KLWX.FR.Y.0001.120330T0600Z-120330T1300Z/ WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-HARFORD- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-HAMPSHIRE- MORGAN-BERKELEY-JEFFERSON-HARDY- INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...WESTMINSTER... HARRISONBURG...WINCHESTER...FRONT ROYAL...MARTINSBURG... CHARLES TOWN...MOOREFIELD 158 PM EDT THU MAR 29 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. * TEMPERATURES...33 TO 36F. * IMPACTS...UNPROTECTED VEGETATION SENSITIVE TO FROST WILL BE AT RISK FOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
236 WWUS71 KLWX 300121 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 921 PM EDT THU MAR 29 2012 MDZ501-502-WVZ501>504-300930- /O.CON.KLWX.FZ.W.0002.120330T0600Z-120330T1300Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD... MOUNT STORM...PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY 921 PM EDT THU MAR 29 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * TEMPERATURES...LOWER 30S. * IMPACTS...UNPROTECTED VEGETATION SENSITIVE TO FREEZING TEMPERATURES WILL BE AT RISK FOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MDZ003>007-VAZ026>031-WVZ050>053-055-300930- /O.CON.KLWX.FR.Y.0001.120330T0600Z-120330T1300Z/ WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-HARFORD- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-HAMPSHIRE- MORGAN-BERKELEY-JEFFERSON-HARDY- INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...WESTMINSTER... HARRISONBURG...WINCHESTER...FRONT ROYAL...MARTINSBURG... CHARLES TOWN...MOOREFIELD 921 PM EDT THU MAR 29 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * TEMPERATURES...33 TO 36F. * IMPACTS...UNPROTECTED VEGETATION SENSITIVE TO FROST WILL BE AT RISK FOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
914 WWUS71 KLWX 300801 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 401 AM EDT FRI MAR 30 2012 MDZ501-502-WVZ501>504-301300- /O.CON.KLWX.FZ.W.0002.000000T0000Z-120330T1300Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD... MOUNT STORM...PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY 401 AM EDT FRI MAR 30 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...LOWER 30S. * IMPACTS...UNPROTECTED VEGETATION SENSITIVE TO FREEZING TEMPERATURES WILL BE AT RISK FOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MDZ003>007-VAZ026>031-WVZ050>053-055-301300- /O.CON.KLWX.FR.Y.0001.000000T0000Z-120330T1300Z/ WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-HARFORD- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-HAMPSHIRE- MORGAN-BERKELEY-JEFFERSON-HARDY- INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...WESTMINSTER... HARRISONBURG...WINCHESTER...FRONT ROYAL...MARTINSBURG... CHARLES TOWN...MOOREFIELD 401 AM EDT FRI MAR 30 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...33 TO 36F. * IMPACTS...UNPROTECTED VEGETATION SENSITIVE TO FROST WILL BE AT RISK FOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
257 WWUS71 KLWX 300930 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 530 AM EDT FRI MAR 30 2012 MDZ502-301300- /O.CAN.KLWX.FZ.W.0002.000000T0000Z-120330T1300Z/ /O.EXA.KLWX.FR.Y.0001.000000T0000Z-120330T1300Z/ CENTRAL AND EASTERN ALLEGANY- INCLUDING THE CITY OF...CUMBERLAND 530 AM EDT FRI MAR 30 2012 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. THE FREEZE WARNING HAS BEEN CANCELLED. * TEMPERATURES...33 TO 36F. * IMPACTS...UNPROTECTED VEGETATION SENSITIVE TO FROST WILL BE AT RISK FOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MDZ501-WVZ501>504-301030- /O.CAN.KLWX.FZ.W.0002.000000T0000Z-120330T1300Z/ EXTREME WESTERN ALLEGANY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...BAYARD...MOUNT STORM... PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY 530 AM EDT FRI MAR 30 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE REMAINED ABOVE FREEZING THROUGHOUT THE NIGHT AND WILL NOT DROP BELOW THE UPPER 30S THROUGH SUNRISE. $$ VAZ026>031-WVZ050-055-301030- /O.CAN.KLWX.FR.Y.0001.000000T0000Z-120330T1300Z/ ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-HAMPSHIRE- HARDY- INCLUDING THE CITIES OF...HARRISONBURG...WINCHESTER... FRONT ROYAL...MOOREFIELD 530 AM EDT FRI MAR 30 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE FROST ADVISORY. TEMPERATURES WILL NOT DROP BELOW THE MID 30S THROUGH SUNRISE. $$ MDZ003>007-WVZ051>053-301300- /O.CON.KLWX.FR.Y.0001.000000T0000Z-120330T1300Z/ WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-HARFORD-MORGAN- BERKELEY-JEFFERSON- INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...WESTMINSTER... MARTINSBURG...CHARLES TOWN 530 AM EDT FRI MAR 30 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...33 TO 36F. * IMPACTS...UNPROTECTED VEGETATION SENSITIVE TO FROST WILL BE AT RISK FOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this freeze warning went out at Mar 29, 4:00 AM EDT, 10 minutes earlier.
Area forecast discussion, Mar 29, 4:00 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
400 AM EDT THU MAR 29 2012
.SYNOPSIS...
HIGH PRESSURE BUILDS OVER THE AREA TODAY. LOW PRESSURE WILL MOVE
ACROSS THE MID-ATLANTIC REGION FRIDAY NIGHT...BEFORE MOVING OFFSHORE
EARLY SATURDAY MORNING. HIGH PRESSURE WILL BUILD FOR THE REMAINDER
OF THE WEEKEND. A COLD FRONT IS EXPECTED TO IMPACT THE REGION
TUESDAY INTO WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
BREEZY NW WINDS ARE EXPECTED THURS WITH A STRONG PRESSURE
GRADIENT BETWEEN A DEPARTING LOW AND BUILDING CANADIAN HIGH. WINDS
WILL BE THE STRONGEST SHORTLY AFTER SUNRISE AND INTO THE MID-
AFTERNOON. GUSTS OVER 25 MPH ARE EXPECTED ACROSS THE CWA TDA.
NW WINDS WILL PROVIDE A COOL AND DRY AIRMASS FOR THE REGION TDA
AND TONIGHT. HIGH TEMPS TDA WILL BE ABOUT 5-10 DEGREES COOLER
THEN WED/S HIGHS.
THERE IS THE POTENTIAL FOR FROST TONIGHT WITH LOW TEMPS COOLING
INTO MID 30S ACROSS NORTH CENTRAL MD AND NORTHERN VA AND INTO THE
LOW 30S FOR THE POTOMAC HIGHLANDS. WITH THE GROWING SEASON ALREADY
UNDERWAY...WILL ISSUE A FREEZE WARNING FOR GRANT/MINERAL/ALLEGANY
COUNTIES. WIND WILL BECOME LIGHT OVERNIGHT WITH DEW POINTS
REMAINING IN THE UPPER 20S TO LOW 30S. A FREEZE WARNING MAY NEED
TO BE EXPANDED EWD TO COUNTIES IN NRN MD NEAR THE MASON-DIXON
LINE. HOWEVER...CONFIDENCE IN SUB-FREEZING TEMPS ACROSS THESE
LOCATIONS ARE TOO LOW TO ISSUE A WRNG AT THIS TIME. WILL LET DAYSHIFT
DECIDE ON FREEZE WRNG FOR NRN MD OR FROST ADVISORIES.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
PROGRESSIVE HIPRES/UPPER RIDGE SHIFTS OFF THE COAST FRI MRNG AS A
WEAK UPPER SHORTWAVE TROUGH MOVES ACROSS THE GREAT LAKES REGION. THE
SFC LOW WILL TRACK EWD ACROSS THE OH VLY ON FRI. SLY FLOW INCREASING
BETWEEN THESE SYSTEMS WILL DRAW A WARM FRONT NWD DURING EITHER
AFTN/EVE HRS. MAX TEMPS FRI ARE TRICK AS THEY DEPEND ON HOW QUICKLY
THE WARM FROM ADVANCES DURING THE DAY...WITH TEMPS LIKELY WARMING TO
70 DEG SOUTH OF THE FRONT WHILE ONLY REMAINING IN THE UPPER 50S
TO NEAR 60 DEG NORTH OF THE FRONT. ATTM...IT APPEARS THAT WARM
FROPA WILL LIKELY OCCUR ACROSS OUR SWRN-MOST ZONES INCLUDING THE
CENTRAL SHENANDOAH VLY.
SHOWERS WILL DEVELOP LATE IN THE DAY AND ESPECIALLY DURING THE EVE
IN RESPONSE TO ISENTROPIC LIFT AND CONVERGENCE ALONG THE WARM FRONT.
THE SFC LOW IS FCST TO MOVE EWD ACROSS THE NRN MID-ATLANTIC REGION
FRI NGT. BASED ON THE EXPECTED TRACK OF THE SFC LOW...BEST CHANCES
FOR SHOWERS FRI NGT WILL BE NEAR THE MASON-DIXON LINE. LIKELY POPS
OVER NRN MD DECREASE TO 20-30 PERCENT ACROSS CENTRAL VA.
LOPRES QUICKLY MOVES OFF THE MID-ATLANTIC COAST SAT MRNG. ANY
LINGERING SHOWERS SHOULD END FROM WEST TO EAST DURING THE MRNG HRS.
NWLY FLOW IN WAKE OF THE LOW WILL DRAW THE FRONT BACK SOUTH OF THE
MASON-DIXON LINE SAT AFTN...WHICH WILL LEAD TO ANOTHER DAY WITH AN
APPRECIABLE N-S TEMPERATURE GRADIENT /MAX TEMPS IN THE LOWER 70S
ACROSS CENTRAL VA AND ONLY UPPER 50S TO NEAR 60 DEG NEAR THE
MASON-DIXON LINE/.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIPRES BUILDS INTO THE AREA SAT NGT. A NRN-STREAM TROUGH WILL MOVE
THRU THE NORTHEAST STATES SAT NGT/SUN. SYNOPTIC FORCING WITH THIS
SYSTEM IS EXPECTED TO REMAIN FAR ENOUGH NORTH TO NOT IMPACT THE CWA.
HIPRES MOVES OFF THE SE COAST SUN NGT/MON. A POTENT STORM SYSTEM
CROSSING THE ROCKIES SUN WILL MOVE EWD OVER THE CENTRAL CONUS ERY
NEXT WEEK. UPPER RIDGE LOCATED DOWNSTREAM OF THIS SYSTEM WILL
AMPLIFY OVER THE ERN CONUS...WITH SLY FLOW DRAWING A WARM AIRMASS
INTO THE MID-ATLANTIC REGION. LOPRES AND ITS ASSOCIATED COLD FRONT
IS FCST TO IMPACT THE AREA BY THE MIDDLE OF NEXT WEEK.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
VFR CIGS AND VSBYS ARE EXPECTED THROUGH THE VALID TAF PERIOD. THE
BIGGEST AVIATION CONCERN IS STRONG NW WINDS TDA. SURFACE WINDS
ARE EXPECTED TO GUST 20-25 KT THIS MRNG AND AFTN.
A WARM FRONT WILL LIFT NWD THRU THE REGION LATE FRI AS A WAVE OF
LOPRES TRACKS EAST NEAR THE MASON-DIXON LINE FRI NGT. SHOWERS AND
SUB-VFR CONDITIONS POSSIBLE DURING THE TIME...ESPECIALLY ACROSS THE
NRN TERMINALS. IMPROVING CONDITIONS SAT AS THE LOW DEPARTS.
THE NEXT STORM SYSTEM MAY IMPACT THE TERMINALS TUE INTO WED.
&&
.MARINE...
SCA REMAINS IN EFFECT FOR THE ENTIRE LWX MARINE AREA THRU THE
AFTERNOON. A STRONG PRESS GRADIENT WILL PRODUCE BREEZY NW WINDS
OVER THE WATERS. WIND WILL DIMINISH THIS EVE...BECOMING CALM
EARLY FRI MORNING.
LOPRES WILL MOVE EAST INTO THE OH VLY FRI. SLY FLOW WILL INCREASE
OUT AHEAD OF THIS SYSTEM FRI AFTN AND NGT. ALTHOUGH THERMAL PROFILES
WILL NOT BE IDEAL FOR MIXING OF HIGHER WINDS DOWN TO THE COOLER
WATERS...SLY CHANNELING MAY ENHANCE WINDS ENOUGH TO WARRANT A SCA
LATE FRI INTO FRI NGT FOR THE LWR TIDAL POTOMAC RVR AND MAIN
STEM OF THE CHSPK BAY.
SCA CONDITIONS POSSIBLE SAT IN WAKE OF THE LOW.
&&
.FIRE WEATHER...
DRY CONDITIONS...BREEZY WINDS AND RELATIVELY LOW FUEL MOISTURE
COULD ENHANCE THE FIRE THREAT TDA. FUEL MOISTURE VALUES AROUND 8
PERCENT YDA MAY BE SLIGHTLY IMPACTED FROM YDA/S RAIN. WITH
WINDS/RH VALUES ONLY NEAR RED FLAG THRESHOLD....WOULD LIKE TO
COORDINATE WITH STATE FIRE OFFICIALS THIS MRNG BEFORE ISSUING ANY
ENHANCED FIRE THREAT STATEMENT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...FREEZE WARNING FROM 2 AM TO 9 AM EDT FRIDAY FOR MDZ501-502.
VA...NONE.
WV...FREEZE WARNING FROM 2 AM TO 9 AM EDT FRIDAY FOR WVZ501>504.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
ANZ530>543.
&&
CLS/KLEINHazardous weather outlook, Mar 28, 9:55 PM EDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 955 PM EDT WED MAR 28 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 291600- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 955 PM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER THURSDAY. SMALL CRAFT CONDITIONS ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-291600- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 955 PM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREAS OF FROST ARE POSSIBLE LATE THURSDAY NIGHT AND FRIDAY MORNING...ESPECIALLY ACROSS NORTHERN MARYLAND AND ALONG AND WEST OF THE BLUE RIDGE. TEMPERATURES MAY DROP BELOW FREEZING IN THE POTOMAC HIGHLANDS AND NORTHERN MARYLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 1:58 PM EDT | Frost Advisory | LWX | Allegany, Baltimore, Carroll, Frederick, Washington | 19 hr |
Nearby
Freeze Warnings in West Virginia, 2012Freeze Warnings in Maryland, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.